New Jersey, 2025

Winter Storm and Winter Weather in New Jersey, December 13 to 14, 2025

December 13 to 14, 2025 · NWS PHI · 21 events in 21 counties and zones

The first significant winter storm of the season brought widespread light to moderate snowfall accumulations to the region. The heaviest amounts occurred from the Philadelphia suburbs eastward toward Ocean County and north, with widespread 5-7 totals reported.

Where it happened

Every event with a place to put it; 21 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
21

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

The first significant winter storm of the season brought widespread light to moderate snowfall accumulations to the region. The heaviest amounts occurred from the Philadelphia suburbs eastward toward Ocean County and north, with widespread 5-7 totals reported. Farther south, totals were lighter around 1-4.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Dec 13, 6:18 PM EST, 42 minutes earlier.

Area forecast discussion, Dec 13, 6:18 PM EST, 42 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
618 PM EST Sat Dec 13 2025

.SYNOPSIS...
An area of low pressure tracks nearby tonight into Sunday
morning, bringing wintry weather with an arctic front crossing
our area. The center of arctic high pressure slides to our south
Tuesday before weakening as it shifts offshore Wednesday. A
warm front may slide by to our north Wednesday into Thursday,
followed by a cold front Thursday night. High pressure returns
to close out the week.

&&

.NEAR TERM /THROUGH SUNDAY/...
An impactful winter storm will impact portions of the area tonight
through Sunday morning.

A potent closed upper-low currently centered just to the north of
Lake Superior will shift southeastward across southern Ontario by
Sunday morning, gradually opening into a positively tilted upper-
trough during the day Sunday as it shifts eastward and approaches
the coast. Significant height falls aloft will begin this evening as
cyclonic flow overspreads the area. At the surface, weak low
pressure will shift eastward across portions of Ontario and into
Quebec tonight, with a potent arctic front passing through the
region by early Sunday. Additional weak surface cyclogenesis is
anticipated off the Mid-Atlantic coast. The low pressure will track
quickly out to sea during the day on Sunday.

Ahead of the approaching trough, synoptic-scale ascent will
overspread the region, and precipitation could begin across western
portions of the forecast area by mid-evening. With temperatures
having warmed well into the 40s today, if precipitation does move in
during the evening hours it will likely be light rain or a rain/snow
mix. Tonight, as the column cools, precipitation should change to
all snow. This appears likely to occur by midnight near and
northwest of I-95, with the rain-snow line progressing southeastward
from there through the overnight hours.

Precipitation intensity looks to maximize during the pre-dawn hours
Sunday, and right now it appears that the heaviest snow will be near
the I-95 corridor. In this region, forecast soundings indicate
backing winds in the lowest levels, with substantial veering above
850 mb. Given the veering winds aloft which indicates warm air
advection and strong vertical motion, as well as a deep and
saturated DGZ, a period of heavy snow is expected. In addition,
model guidance continues to suggest a zone of frontogenetical forcing
in this vicinity. FGEN banding is likely to occur, and snowfall
rates upwards of 1 inch per hour are a reasonable expectation within
this zone. While the exact area in which this banding sets up is
still somewhat uncertain, confidence has increased that it will be
across portions of southeastern PA into central and southern
portions of NJ. Even though the period of heaviest snowfall is not
expected to last more than a few hours, it will not take long for
substantial snow accumulation to occur with these conditions. As a
result, confidence in warning criteria snow has increased, and a
Winter Storm Warning has been issued for portions of southeastern PA
and southern NJ, including the Philadelphia metro. Here, snow
accumulation of 4-5" is expected, and locally higher amounts cannot
be ruled out.

Across much of northern NJ, snow accumulations appear likely to fall
in the 3-5" range. Confidence is a little lower across the Delmarva
(especially southern portions of DE and the Eastern Shore of
Maryland), as the window of all snow will be the shortest. Still,
general accumulations of 1-3" are expected in these areas. Winter
Weather Advisories remain in effect for these locations.

For the Poconos, dry air will work its way in faster, but 1-3" of
accumulation is still expected. With advisory thresholds across
these areas of 3", have elected not to issue any this cycle, though
if amounts trend up it is possible that advisory issuance could be
needed in future updates.

Snow will clear the area from west to east by early Sunday
afternoon. Even some partial clearing of clouds is possible by
evening. With that said, it will remain a very cold day across the
entire area, with highs in the 20s northwest of I-95 and in the low
30s southeast. Many of these highs will be reached early in the day,
with temperatures falling through the afternoon due to strong cold
air advection taking place. In addition, northwest winds will
increase as the snow ends, with gusts 25-35 mph expected. Areas of
blowing snow are possible, though this potential will be tempered
some as the snow-to-liquid ratios with this event will not be
particularly high. Regardless, the very cold air combined with the
breezy conditions will lead to wind chills in the single digits to
low teens across the entire area by sunset.

&&

.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY/...
In the wake of the snow, we see a high pressure system build in
from the west with a very cold airmass arriving. Due to the
high building in, we are dry Sunday night with decreasing cloud
cover. The main story Sunday night will be the temperatures and
the wind. A northwest wind will usher in colder air. Cold air
advection will allow stronger winds aloft to mix down along with
a tight pressure gradient Sunday night which all leads to gusty
winds developing. Wind gusts Sunday night are forecast to be
upwards of 25-35 mph. The combination of these winds and
temperatures in the teens for many will result in wind chill
values in the single digits for most and in the negatives for
the Poconos. If the wind remains strong enough with even lower
temperatures, some areas may reach Cold Weather Advisory
criteria Sunday night into early Monday morning.

As the high pressure system moves eastward, we stay mainly dry
Monday with the wind decreasing as the pressure gradient lessens.
There is the signal for a piece of upper-level energy to rotate into
the region during the second half of Monday. Some guidance brings
the potential for some snow showers to parts of the area late Monday
afternoon into Monday night. There is also the potential for the
high that builds in to suppress this activity north. At this
time, kept POPs around 25% or less across the Poconos, Lehigh
Valley, Berks County, and northwestern NJ. We do see more cloud
cover filter in through the day due to that piece of upper-
level energy moving through. Highs on Monday are in the low to
mid 30s for most with the higher elevations in the 20s.

Monday night is another cold night with temperatures in the teens
for many. One difference from Sunday night is the wind will be much
less at generally 5-10 mph, so wind chill values will be in the
low to mid teens for most with single digit values in the
higher elevations. For Tuesday, it is a dry day with the high
pressure system in place across the region. Highs on Tuesday are
in the mid 20s to mid 30s.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
By Tuesday night, temperatures are slightly higher with overnight
lows in the 20s for most and teens for the higher elevations. Winds
continue to remain at around 5-10 mph, so wind chill values are in
the teens and low 20s for most.

Our weather pattern starts to change by Wednesday which results in
more mild air filtering in. Our high pressure system starts to move
offshore Wednesday which gives us more of a southwest wind that
ushers in warmer air. Highs on Wednesday are in the upper 30s to
upper 40s.

A more amplified pattern then looks to take shape for the end
of the week. A deepening low pressure system near the Great
Lakes region Thursday moves northeast into Quebec Friday. This
low pressure system will drag a cold front through the area
Thursday into Thursday night. The precipitation type with this
cold front will be rain as temperatures will be mainly in the
upper 40s to upper 50s. Come Friday, high pressure builds back
in with temperatures are in the 40s that persist into Saturday
as well.

&&

.AVIATION /00Z SUNDAY THROUGH THURSDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.

Tonight...VFR conditions to start, but will gradually fall to
IFR and LIFR as precipitation begins. Under intense snow bands
(most likely for KILG, KPHL, and KPNE) VLIFR conditions will be
possible. Snow will spread from west to east by 06Z. Precip may
begin as a brief period of rain at the onset, but should
quickly changeover to snow thereafter. Light winds early,
becoming northwest around 5-10 kt late. Low confidence overall.

Sunday...Lingering MVFR conditions possible in the morning with
periods of light snow. Expect conditions to lift to VFR by 15Z
at all terminals as precipitation ends from west to east.
Northwest winds around 10-15 kt with gusts up to 25-30 kt in the
afternoon. Moderate confidence.

Outlook...

Sunday night through Monday...VFR expected. Wind gusts up to
20-25 kt possible. A slight chance of a snow shower at KRDG and
KABE on Monday.

Monday night through Wednesday night...VFR. No significant
weather expected.

Thursday...Primarily VFR. A slight chance of rain showers in the
afternoon.

&&

.MARINE...
No marine headlines tonight through early Sunday morning,
though a period of rain changing to snow is expected tonight
into Sunday morning. Winds pick up quickly beginning after
daybreak Sunday morning, ramping up to gale-force by the
afternoon and evening, continuing into the overnight hours.
Gale Warnings are in effect for Sunday and Sunday night. Areas
of freezing spray possible Sunday night.

Outlook...

Monday...Gale-force wind gusts in the morning with a period of
Small Craft Advisory conditions afterward. Areas of freezing
spray possible during the morning.

Monday night...Small Craft Advisory conditions could linger
into the night with westerly winds 15-20 kt and gusts perhaps
near 25 kt. Seas 2-4 feet.

Tuesday through Tuesday night...No marine headlines are
currently anticipated with winds remaining below 25 kt and seas
below 5 feet.

Wednesday...Small Craft Advisory conditions possible with
southwesterly wind 15-20 kt with gusts perhaps near 25 kt. Seas
2-4 feet.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...Winter Weather Advisory until 1 PM EST Sunday for PAZ101-103-
     105.
     Winter Weather Advisory until 7 AM EST Sunday for PAZ060>062.
     Winter Storm Warning until 1 PM EST Sunday for PAZ070-071-102-
     104-106.
NJ...Winter Weather Advisory until 1 PM EST Sunday for NJZ009-010-
     012>016-020>022-025>027.
     Winter Weather Advisory from 1 AM to 1 PM EST Sunday for
     NJZ023-024.
     Winter Weather Advisory until 7 AM EST Sunday for NJZ001-007-
     008.
     Winter Storm Warning until 1 PM EST Sunday for NJZ017>019.
DE...Winter Weather Advisory until 1 PM EST Sunday for DEZ001.
     Winter Weather Advisory from 1 AM to 1 PM EST Sunday for
     DEZ002>004.
MD...Winter Weather Advisory from 1 AM to 1 PM EST Sunday for
     MDZ012-015-019-020.
MARINE...Gale Warning from 7 AM Sunday to 7 AM EST Monday for ANZ430-
     431-453>455.
     Gale Warning from 11 AM Sunday to 7 AM EST Monday for
     ANZ450>452.

&&

SYNOPSIS...MJL
NEAR TERM...Cooper
SHORT TERM...Guzzo/MJL
LONG TERM...Guzzo/MJL
AVIATION...DeSilva/Johnson
MARINE...MJL
Hazardous weather outlook, Dec 13, 5:08 AM EST, 13 hours 52 minutes before
Hazardous Weather Outlook
National Weather Service Mount Holly NJ
508 AM EST Sat Dec 13 2025

MDZ012-015-019-020-141015-
Kent MD-Queen Annes-Talbot-Caroline-
508 AM EST Sat Dec 13 2025

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING
TO 1 PM EST SUNDAY...
...WINTER WEATHER ADVISORY IN EFFECT FROM 1 AM TO 1 PM EST SUNDAY...

This Hazardous Weather Outlook is for northeast Maryland.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

14 winter storm, 7 winter weather. Local standard time, as filed.

Winter Storm, Sussex

When
December 13, 7:00 PM EST to December 14, 8:00 AM EST
Where
Sussex forecast zone
Reported by
COOP Observer
Coordinates
41.140, -74.690 (the zone’s center; the record gives no point)

Snowfall totals ranged from 5-7. The highest report was 8.2 from Highland Lakes.

Winter Storm, Warren

When
December 13, 7:00 PM EST to December 14, 8:00 AM EST
Where
Warren forecast zone
Reported by
CoCoRaHS
Coordinates
40.857, -74.997 (the zone’s center; the record gives no point)

Snowfall totals ranged from 5-6. The highest report was 7.0 from Liberty Township.

Winter Storm, Hunterdon

When
December 13, 10:00 PM EST to December 14, 9:00 AM EST
Where
Hunterdon forecast zone
Reported by
CoCoRaHS
Coordinates
40.567, -74.912 (the zone’s center; the record gives no point)

Snowfall totals ranged from 6-7. The highest report was 7.4 from Franklin Township.

Winter Storm, Somerset

When
December 13, 10:00 PM EST to December 14, 10:30 AM EST
Where
Somerset forecast zone
Reported by
CoCoRaHS
Coordinates
40.564, -74.616 (the zone’s center; the record gives no point)

Snowfall totals ranged from 6-7. The highest report was 8.5 from Middlebush.

Winter Storm, Mercer

When
December 13, 10:00 PM EST to December 14, 10:30 AM EST
Where
Mercer forecast zone
Reported by
Public
Coordinates
40.283, -74.702 (the zone’s center; the record gives no point)

Snowfall totals ranged from 6-7. The highest report was 8.4 from Mercerville.

Winter Storm, Middlesex

When
December 13, 10:00 PM EST to December 14, 11:00 AM EST
Where
Middlesex forecast zone
Reported by
Public
Coordinates
40.440, -74.409 (the zone’s center; the record gives no point)

Snowfall totals ranged from 5-7. The highest report was 8.7 from Metuchen.

Winter Storm, Western Monmouth

When
December 13, 10:00 PM EST to December 14, 11:00 AM EST
Where
Western Monmouth forecast zone
Reported by
CoCoRaHS
Coordinates
40.288, -74.158 (the zone’s center; the record gives no point)

Snowfall totals ranged from 6-8. The highest report was 8.6 from Howell.

Winter Storm, Eastern Monmouth

When
December 13, 10:00 PM EST to December 14, 11:30 AM EST
Where
Eastern Monmouth forecast zone
Reported by
COOP Observer
Coordinates
40.288, -74.158 (the zone’s center; the record gives no point)

Snowfall totals ranged from 6-7. The highest report was 7.5 from Long Branch.

Winter Weather, Morris

When
December 13, 10:00 PM EST to December 14, 9:00 AM EST
Where
Morris forecast zone
Reported by
Trained Spotter
Coordinates
40.862, -74.544 (the zone’s center; the record gives no point)

Snowfall totals mainly ranged from 4-5 across much of the county, with totals closer to 6 confined to the higher elevations in the northwestern portion of the county. The highest report was 6.8 from Green Pond.

Winter Storm, Southeastern Burlington

When
December 13, 11:00 PM EST to December 14, 11:30 AM EST
Where
Southeastern Burlington forecast zone
Reported by
Public
Coordinates
39.878, -74.668 (the zone’s center; the record gives no point)

Snowfall totals ranged from 4-6 based on surrounding reports. 5.0 was reported in Shamong.

Winter Storm, Western Ocean

When
December 13, 11:00 PM EST to December 14, 11:00 AM EST
Where
Western Ocean forecast zone
Reported by
Public
Coordinates
39.866, -74.250 (the zone’s center; the record gives no point)

Snowfall totals ranged from 3-6 in the southern half of the county to 6-8 in the northern half. The highest total reported was 8.6 from near Jackson.

Winter Storm, Eastern Ocean

When
December 14, 12:00 AM EST to 11:30 AM EST
Where
Eastern Ocean forecast zone
Reported by
CoCoRaHS
Coordinates
39.866, -74.250 (the zone’s center; the record gives no point)

Snowfall totals ranged from 3-6, with the greater totals farther north (north of IBSP) and lower totals farther south on LBI. The highest total reported was 7.3 from Point Pleasant Beach.

Winter Weather, Salem

When
December 14, 12:00 AM EST to 11:00 AM EST
Where
Salem forecast zone
Reported by
Trained Spotter
Coordinates
39.577, -75.358 (the zone’s center; the record gives no point)

Snowfall totals mainly ranged from 3-4 across much of the county, with totals closer to 5 confined to the far eastern portion of the county. The highest report was 5.3 from Pilesgrove Township.

Winter Storm, Northwestern Burlington

When
December 14, 1:00 AM EST to 11:00 AM EST
Where
Northwestern Burlington forecast zone
Reported by
Public
Coordinates
39.878, -74.668 (the zone’s center; the record gives no point)

Snowfall totals ranged from 5-7. The highest report was 7.0 from Delanco, Mount Laurel, and Pemberton.

Winter Storm, Camden

When
December 14, 1:00 AM EST to 11:00 AM EST
Where
Camden forecast zone
Reported by
COOP Observer
Coordinates
39.804, -74.960 (the zone’s center; the record gives no point)

Snowfall totals ranged from 4-6. The highest total reported was 6.5 from Somerdale.

Winter Storm, Gloucester

When
December 14, 1:00 AM EST to 11:00 AM EST
Where
Gloucester forecast zone
Reported by
Public
Coordinates
39.717, -75.142 (the zone’s center; the record gives no point)

Snowfall totals ranged from 4-6. The highest total reported was 5.8 from Mantua.

Winter Weather, Western Atlantic

When
December 14, 1:00 AM EST to 11:30 AM EST
Where
Western Atlantic forecast zone
Reported by
Amateur Radio
Coordinates
39.469, -74.634 (the zone’s center; the record gives no point)

Snowfall totals mainly ranged from 2-4 across much of the inland county, with the highest totals farther north. The highest report was 4.5 from Hammonton.

Winter Weather, Cumberland

When
December 14, 1:00 AM EST to 11:30 AM EST
Where
Cumberland forecast zone
Reported by
Broadcast Media
Coordinates
39.328, -75.129 (the zone’s center; the record gives no point)

Snowfall totals ranged from 2-3 across much of the county. The highest report was 3.6 from Greenwich Township.

Winter Weather, Eastern Atlantic

When
December 14, 5:30 AM EST to 11:30 AM EST
Where
Eastern Atlantic forecast zone
Reported by
CoCoRaHS
Coordinates
39.469, -74.634 (the zone’s center; the record gives no point)

Snowfall totals mainly ranged from 1-2 across much of the coastal portion of the county. The highest report was 2.6 from Brigantine.

Winter Weather, Western Cape May

When
December 14, 5:30 AM EST to 11:00 AM EST
Where
Western Cape May forecast zone
Reported by
CoCoRaHS
Coordinates
39.085, -74.850 (the zone’s center; the record gives no point)

Snowfall totals ranged from 1-2. The highest report was 1.8 from Woodbine.

Winter Weather, Eastern Cape May

When
December 14, 5:45 AM EST to 11:30 AM EST
Where
Eastern Cape May forecast zone
Reported by
COOP Observer
Coordinates
39.085, -74.850 (the zone’s center; the record gives no point)

Snowfall totals ranged from 1-2. The highest report was 1.3 from Cape May and Ocean City.

What these are

Winter Storm
A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New Jersey in 2025Every state in 2025This day in weather historyWarnings in New Jersey, December 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1305304, 1305305, 1305306, 1305307, 1305308, 1305309, 1305310, 1305311, 1305320, 1305315, 1305316, 1305317, 1305321, 1305313, 1305318, 1305319, 1305322, 1305324, 1305323, 1305325, 1305326.